Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Aug 13, 2007, 3:09 PM CDT for Starr County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 3:09 PM CDT (20:09 UTC)
- Expired
- Aug 13, 2007, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 147 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 132009 SVRBRO TXC427-132045- /O.NEW.KBRO.SV.W.0059.070813T2009Z-070813T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 309 PM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY... * UNTIL 345 PM CDT * AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RIO GRANDE CITY...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIO GRANDE CITY BY 320 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2640 9865 2651 9882 2644 9913 2621 9870 $$ PHILO
2 follow-up statements
000 WWUS54 KBRO 132019 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 316 PM CDT MON AUG 13 2007 TXC427-132045- /O.CON.KBRO.SV.W.0059.000000T0000Z-070813T2045Z/ STARR TX- 316 PM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHWESTERN STARR COUNTY... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE THUNDERSTORMS WERE MOVING OVER RIO GRANDE CITY AND ROMA...AS THEY DRIFT SLOWLY SOUTHWEST. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2640 9865 2651 9882 2644 9913 2621 9870 $$ PHILO
000 WWUS54 KBRO 132040 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 338 PM CDT MON AUG 13 2007 TXC427-132048- /O.EXP.KBRO.SV.W.0059.000000T0000Z-070813T2045Z/ STARR TX- 338 PM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARR COUNTY EXPIRES AT 345 PM CDT... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SEVERE THUNDERSTORMS CROSSING THE RIO GRANDE RIVER NEAR RIO GRANDE CITY...AS THEY DRIFT SLOWLY SOUTHWEST INTO ADJACENT MEXICO. THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARR COUNTY WILL BE ALLOWED TO EXPIRE AT 345 PM CDT. LAT...LON 2640 9865 2651 9882 2644 9913 2621 9870 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:00 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 13, 3:00 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CDT MON AUG 13 2007 .DISCUSSION...DAYTIME HEATING HAS HELPED FIRE OFF SOME ISOLD CONV IN A POOL OF HIGHER CAPE VALUES POOLED OVER THE NORTHERN PORTIONS OF THE BRO CWA. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO THE EARLY EVENING HOURS EVENTUALLY DISSIPATING WITH THE LOSS OF THE AFTERNOON HEATING. AFTER THIS...500 MB RIDGING WILL REMAIN IN CONTROL OVER DEEP SOUTH TX THROUGH TONIGHT. HOWEVER...MODELS ARE PERSISTENT IN TAKING THE INVERTED 500 MB TROUGH OVER THE CENTRAL GULF STEADILY WEST TOWARDS THE LOWER AND MIDDLE TX COASTLINE TOMORROW AND TOMORROW NIGHT WITH THE LATEST TWOAT FROM NHC INDICATING THE FORMATION OF A BROAD SURFACE LOW OVER THE SOUTHEASTERN GULF. WITH THE INVERTED 500 MB TROUGH MOVING IN FIRST AND THE SURFACE LOW QUICKLY FOLLOWING...UVV AND SURFACE CONVERGENCE WILL STEADILY INCREASE LATE TOMORROW INTO WED RESULTING IN INCREASING POPS AND BETTER CHCS FOR HVY RAIN. DEEP TROPICAL MOISTURE REMAINS POOLED OVER MUCH OF THE LOWER TX COASTLINE AND THE INLAND AREAS OF DEEP SOUTH TX INTO THURSDAY NIGHT WITH VALUES BEGINNING TO DROP ON FRI AND THE UPPER LEVEL AND SURFACE LOW PUSHES FURTHER INLAND. THE GFS AND NAM HAVE COME INTO BETTER AGREEMENT IN THE TIMING OF THE ADVENT OF HIGHER POPS IN THE SHORT TERM AND WILL STICK FAIRLY CLOSE TO THIS OVERALL TREND. THE BIG QUESTION WILL BE QPF AMOUNTS. THE LATEST 5 DAY QPF GRAPHIC FROM HPC PLACES THE BEST QPF AMOUNTS NEAR THE CRP AREA WITH THE HIGHEST AMOUNTS FOR THE BRO CWA CONFINED TO THE EASTERN HALF WHERE 3 TO 5 INCH AMOUNTS ARE ANTICIPATED THROUGH SAT MORNING. FINAL QPF AMOUNTS WILL BE HIGHLY DEPENDANT ON THE OVERALL TRACK OF THIS GULF OF MEX FEATURE...BUT LOCALLY HEAVY RAINS WILL BE POSSIBLE DURING THE LATTER HALF OF THIS WEEK. WILL TREND TEMPS DOWN A BIT AS THE GULF FEATURE GETS CLOSER AND THE POPS/CLD COVER BEGIN INCREASING. MAV AND MET TEMP GUIDANCE LOOKS PRETTY GOOD FOR BOTH HRL AND BRO. HOWEVER...MAV APPEARS A BIT TOO WARM FOR MFE SHOWING A 100 DEGREE READING FOR WED WITH THE BETTER RAIN CHCS. THIS LOOKS UNREALISTIC AND HAVE LEANED MORE TOWARDS THE COOLER MET TEMPS HERE. AFTER THIS GULF FEATURE CLEARS OUT TO THE WEST...THE 500 MB RIDGING WILL REBUILD OVER THE GULF COAST DRYING OUT THE ATMS ON FRI AND AFTERWARDS. ANY CONV TOWARDS NEXT WEEKEND WILL BE DIURNALLY DRIVEN AND WILL MAINTAIN SOME 20% POPS THROUGH SUNDAY. THICKNESSES WILL ALSO BE ON THE INCREASE TOWARES THIS COMING WEEKEND WHICH WILL ALLOW TEMPS TO WARM ONCE AGAIN. SO WILL GO WITH OVERALL TEMPS BACK AGAIN TO ABOVE CLIMO TOWARDS THE WEEKEND. FINALLY...NEWLY FORMED T.D. FOUR IS TRACKING WEST ACROSS THE TROPICAL ATLANTIC TOWARDS THE WIDNWARD ISLANDS. THE LATEST FORECASTA TRACK FROM NHC PLACES THIS SYSTEM IN THE NORTHEAST CARIB CEA SOUTHEAST OF PUERTO RICO AROUND SAT MORNING. RESIDENTS AND MARINERS IN DEEP SOUTH TEXAS NEED TO PLACE CLOSE ATTENTION TO THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL HURRICANE CENTER CONCERNING THIS DEVELOPING FEATURE. && .AVIATION...VFR CONDITIONS WILL DOMINATE THE NEXT 24 HOURS. WINDS WILL REMAIN LIGHT FROM THE EAST DURING THE DAY...WITH CALM CONDITIONS OVERNIGHT. && .MARINE...AT 1PM BUOY020 REPORTED NORTH WINDS AT 6KTS AND SEAS 1 FOOT. LIGHT WINDS CONTINUE ACROSS THE COASTAL WATERS AS HIGH PRESSURE REMAINS IN THE REGION. A TROPICAL WAVE WILL ENTER THE REGION LATE TOMORROW...WITH WINDS INCREASING STARTING TOMORROW MORNING. SEAS WILL RISE QUICKLY...REACHING 6 FEET AT THE BUOY LATE TUESDAY. THERE WILL BE AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. THE WAVE WILL MAKE LANDFALL WEDNESDAY MORNING...WITH HIGH PRESSURE MOVING BACK INTO THE NORTHERN GULF. THAT WILL BRING MODERATE SOUTHEAST FLOW AND WILL END PRECIP CHANCES FOR THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 94 79 91 / 10 20 50 60 BROWNSVILLE 77 96 77 93 / 10 20 50 60 HARLINGEN 76 96 77 93 / 10 20 50 60 MCALLEN 76 98 77 95 / 20 10 40 60 RIO GRANDE CITY 76 102 77 95 / 20 10 20 60 SOUTH PADRE ISLAND 79 91 80 89 / 10 20 50 60 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT MON AUG 13 2007 TXZ248>257-141100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX READINGS OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON HOURS. TO BEAT THE HEAT OUTSIDE...DRINK PLENTY OF WATER AND OTHER NON ALCOHOLIC BEVERAGES...WEAR LOOSE FITTING AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS IN THE SHADE. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY AS A STRONG TROPICAL WAVE PUMPS ABUNDANT MOISTURE INTO DEEP SOUTH TEXAS. HEAVY RAINFALL WITH FLOODING OF STREETS AND LOW LYING AREAS MAY BE PRODUCED BY ANY OF THE SLOWER MOVING STRONGER THUNDERSTORMS. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES WEDNESDAY THROUGH FRIDAY DUE TO AN INCREASE IN WINDS AND SEAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:33 AM CDT | Marine Weather Statement | BRO | 5 hr | |
| Aug 13, 4:45 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| Aug 13, 4:59 PM CDT | Flash Flood Warning | BRO | Hidalgo | 31 min |
| Aug 13, 5:11 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 17 min |
| Aug 13, 5:44 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.